Alert archive / Idaho / Wind Advisories in 2008
Wind Advisory 1, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Jan 4, 2008, 10:58 AM MST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2008, 10:58 AM MST (17:58 UTC)
- Expired
- Jan 5, 2008, 3:50 AM MST
- In force
- 17 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPIH 041758 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1058 AM MST FRI JAN 4 2008 A POWERFUL PACIFIC STORM WILL MAKE STEADY PROGRESS TOWARD CENTRAL AND EASTERN IDAHO ON FRIDAY. STRONG PRESSURE GRADIENTS AT THE SURFACE COUPLED WITH DOWNWARD MIXING OF 50 TO 60 MPH WINDS FROM UPPER PORTIONS OF THE ATMOSPHERE WILL PRODUCE WIDESPREAD GUSTY WINDS ACROSS THE EASTERN MAGIC VALLEY AND LOWER SNAKE VALLEY THIS AFTERNOON AND EVENING. WINDS WILL TAPER OFF FOLLOWING THE PASSAGE OF A COLD FRONT EARLY SATURDAY. IDZ017-050600- /O.NEW.KPIH.WI.Y.0001.080104T1800Z-080105T0700Z/ EASTERN MAGIC VALLEY- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY 1058 AM MST FRI JAN 4 2008 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT MST TONIGHT... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. A MAJOR PACIFIC STORM SYSTEM APPROACHING IDAHO TODAY WILL CAUSE WIDESPREAD GUSTY SOUTH TO SOUTHWEST WINDS OF 35 TO 45 MPH ACROSS THE EASTERN MAGIC VALLEY ON THIS AFTERNOON AND EVENING. WINDS WILL GRADUALLY DECREASE AFTER A COLD FRONT MOVES THROUGH THE AREA DURING THE OVERNIGHT HOURS TONIGHT. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ IDZ021-050600- /O.NEW.KPIH.WI.Y.0001.080104T1800Z-080105T1500Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...AMERICAN FALLS 1058 AM MST FRI JAN 4 2008 ...WIND ADVISORY IN EFFECT UNTIL 8 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM MST SATURDAY. A MAJOR PACIFIC STORM SYSTEM APPROACHING IDAHO TODAY WILL CAUSE WIDESPREAD GUSTY SOUTH TO SOUTHWEST WINDS OF 35 TO 45 MPH ACROSS THE LOWER SNAKE RIVER PLAIN THIS AFTERNOON AND TONIGHT. WINDS WILL GRADUALLY DECREASE AFTER A COLD FRONT MOVES THROUGH THE AREA EARLY SATURDAY MORNING. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
6 follow-up statements
000 WWUS75 KPIH 042041 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 141 PM MST FRI JAN 4 2008 A POWERFUL PACIFIC STORM WILL MAKE STEADY PROGRESS TOWARD CENTRAL AND EASTERN IDAHO ON FRIDAY. STRONG PRESSURE GRADIENTS AT THE SURFACE COUPLED WITH DOWNWARD MIXING OF 50 TO 60 MPH WINDS FROM UPPER PORTIONS OF THE ATMOSPHERE WILL PRODUCE WIDESPREAD GUSTY WINDS ACROSS THE EASTERN MAGIC VALLEY AND LOWER SNAKE VALLEY THIS AFTERNOON AND EVENING. WINDS WILL TAPER OFF FOLLOWING THE PASSAGE OF A COLD FRONT EARLY SATURDAY. IDZ017-050700- /O.CON.KPIH.WI.Y.0001.000000T0000Z-080105T0700Z/ EASTERN MAGIC VALLEY- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY 141 PM MST FRI JAN 4 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. A MAJOR PACIFIC STORM SYSTEM APPROACHING IDAHO TODAY WILL CAUSE WIDESPREAD GUSTY SOUTH TO SOUTHWEST WINDS OF 35 TO 45 MPH ACROSS THE EASTERN MAGIC VALLEY ON THIS AFTERNOON AND EVENING. WINDS WILL GRADUALLY DECREASE AFTER A COLD FRONT MOVES THROUGH THE AREA DURING THE OVERNIGHT HOURS TONIGHT. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ IDZ021-051130- /O.CON.KPIH.WI.Y.0001.000000T0000Z-080105T1500Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...FORT HALL... AMERICAN FALLS 141 PM MST FRI JAN 4 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST SATURDAY. A MAJOR PACIFIC STORM SYSTEM APPROACHING IDAHO TODAY WILL CAUSE WIDESPREAD GUSTY SOUTH TO SOUTHWEST WINDS OF 35 TO 45 MPH ACROSS THE LOWER SNAKE RIVER PLAIN THIS AFTERNOON AND TONIGHT. WINDS WILL GRADUALLY DECREASE AFTER A COLD FRONT MOVES THROUGH THE AREA EARLY SATURDAY MORNING. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KPIH 050158 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 658 PM MST FRI JAN 4 2008 A POWERFUL PACIFIC STORM WILL MAKE STEADY PROGRESS TOWARD CENTRAL AND EASTERN IDAHO ON FRIDAY. STRONG PRESSURE GRADIENTS AT THE SURFACE COUPLED WITH DOWNWARD MIXING OF 50 TO 60 MPH WINDS FROM UPPER PORTIONS OF THE ATMOSPHERE WILL PRODUCE WIDESPREAD GUSTY WINDS ACROSS THE EASTERN MAGIC VALLEY AND LOWER SNAKE VALLEY THIS AFTERNOON AND EVENING. WINDS WILL TAPER OFF FOLLOWING THE PASSAGE OF A COLD FRONT EARLY SATURDAY. IDZ021-050300- /O.UPG.KPIH.WI.Y.0001.000000T0000Z-080105T1500Z/ /O.NEW.KPIH.HW.W.0001.080105T0158Z-080105T0300Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...FORT HALL... AMERICAN FALLS 658 PM MST FRI JAN 4 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. IN THE POCATELLO AREA BETWEEN 700 PM AND 800 PM MST WINDS WILL BE SOUTH AT 30 TO 40 MPH WITH ISOLATED GUSTS TO 60 MPH. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ IDZ017-050700- /O.CON.KPIH.WI.Y.0001.000000T0000Z-080105T0700Z/ EASTERN MAGIC VALLEY- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY 658 PM MST FRI JAN 4 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. A MAJOR PACIFIC STORM SYSTEM APPROACHING IDAHO TODAY WILL CAUSE WIDESPREAD GUSTY SOUTH TO SOUTHWEST WINDS OF 35 TO 45 MPH ACROSS THE EASTERN MAGIC VALLEY ON THIS AFTERNOON AND EVENING. WINDS WILL GRADUALLY DECREASE AFTER A COLD FRONT MOVES THROUGH THE AREA DURING THE OVERNIGHT HOURS TONIGHT. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KPIH 050257 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 757 PM MST FRI JAN 4 2008 A POWERFUL PACIFIC STORM WILL MAKE STEADY PROGRESS TOWARD CENTRAL AND EASTERN IDAHO ON FRIDAY. STRONG PRESSURE GRADIENTS AT THE SURFACE COUPLED WITH DOWNWARD MIXING OF 50 TO 60 MPH WINDS FROM UPPER PORTIONS OF THE ATMOSPHERE WILL PRODUCE WIDESPREAD GUSTY WINDS ACROSS THE EASTERN MAGIC VALLEY AND LOWER SNAKE VALLEY THIS AFTERNOON AND EVENING. WINDS WILL TAPER OFF FOLLOWING THE PASSAGE OF A COLD FRONT EARLY SATURDAY. IDZ021-050400- /O.EXT.KPIH.HW.W.0001.000000T0000Z-080105T0400Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...FORT HALL... AMERICAN FALLS 757 PM MST FRI JAN 4 2008 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 PM MST THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 9 PM MST THIS EVENING. IN THE POCATELLO AREA UNTIL 900 PM MST WINDS WILL BE SOUTH AT 30 TO 40 MPH WITH GUSTS TO 60 MPH. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ IDZ017-050700- /O.CON.KPIH.WI.Y.0001.000000T0000Z-080105T0700Z/ EASTERN MAGIC VALLEY- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY 757 PM MST FRI JAN 4 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. A MAJOR PACIFIC STORM SYSTEM APPROACHING IDAHO TODAY WILL CAUSE WIDESPREAD GUSTY SOUTH TO SOUTHWEST WINDS OF 35 TO 45 MPH ACROSS THE EASTERN MAGIC VALLEY ON THIS AFTERNOON AND EVENING. WINDS WILL GRADUALLY DECREASE AFTER A COLD FRONT MOVES THROUGH THE AREA DURING THE OVERNIGHT HOURS TONIGHT. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KPIH 050406 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 906 PM MST FRI JAN 4 2008 A POWERFUL PACIFIC STORM CONTINUES TO MAKE STEADY PROGRESS ACROSS SOUTHEAST IDAHO. STRONG PRESSURE GRADIENTS AT THE SURFACE COUPLED WITH DOWNWARD MIXING OF 50 TO 60 MPH WINDS FROM UPPER PORTIONS OF THE ATMOSPHERE WILL PRODUCE WIDESPREAD GUSTY WINDS ACROSS THE EASTERN MAGIC VALLEY AND LOWER SNAKE VALLEY THIS EVENING. WINDS WILL TAPER OFF FOLLOWING THE PASSAGE OF A COLD FRONT EARLY SATURDAY. IDZ021-051200- /O.EXP.KPIH.HW.W.0001.000000T0000Z-080105T0400Z/ /O.EXB.KPIH.WI.Y.0001.000000T0000Z-080105T1200Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...FORT HALL... AMERICAN FALLS 906 PM MST FRI JAN 4 2008 ...WIND ADVISORY IN EFFECT UNTIL 5 AM MST SATURDAY... ...HIGH WIND WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM MST SATURDAY. THE HIGH WIND WARNING IS NO LONGER IN EFFECT. WIDESPREAD GUSTY SOUTH TO SOUTHWEST WINDS OF 35 TO 45 MPH WILL DECREASE TO 10 TO 20 MPH BY 500 AM MST. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ IDZ017-050700- /O.CON.KPIH.WI.Y.0001.000000T0000Z-080105T0700Z/ EASTERN MAGIC VALLEY- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY 906 PM MST FRI JAN 4 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. WIDESPREAD GUSTY SOUTH TO SOUTHWEST WINDS OF 35 TO 45 MPH WILL CONTINUE ACROSS THE EASTERN MAGIC VALLEY UNTIL MIDNIGHT TONIGHT. WINDS WILL GRADUALLY DECREASE AFTER A COLD FRONT MOVES THROUGH THE AREA DURING THE OVERNIGHT HOURS TONIGHT. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KPIH 050541 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1041 PM MST FRI JAN 4 2008 A POWERFUL PACIFIC STORM CONTINUES TO MAKE STEADY PROGRESS ACROSS SOUTHEAST IDAHO. STRONG PRESSURE GRADIENTS AT THE SURFACE COUPLED WITH DOWNWARD MIXING OF 50 TO 60 MPH WINDS FROM UPPER PORTIONS OF THE ATMOSPHERE WILL PRODUCE WIDESPREAD GUSTY WINDS ACROSS THE EASTERN MAGIC VALLEY AND LOWER SNAKE VALLEY THIS EVENING. WINDS WILL TAPER OFF FOLLOWING THE PASSAGE OF A COLD FRONT AROUND 300 AM MST. IDZ017-051200- /O.EXT.KPIH.WI.Y.0001.000000T0000Z-080105T1200Z/ EASTERN MAGIC VALLEY- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY 1041 PM MST FRI JAN 4 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM MST SATURDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 AM MST SATURDAY. WIDESPREAD GUSTY SOUTH TO SOUTHWEST WINDS OF 35 TO 45 MPH WILL CONTINUE ACROSS THE EASTERN MAGIC VALLEY UNTIL 300 AM MST. WINDS WILL GRADUALLY DECREASE AFTER A COLD FRONT MOVES THROUGH THE AREA BETWEEN 200 AND 300 AM MST. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ IDZ021-051200- /O.CON.KPIH.WI.Y.0001.000000T0000Z-080105T1200Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...FORT HALL... AMERICAN FALLS 1041 PM MST FRI JAN 4 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST SATURDAY. WIDESPREAD GUSTY SOUTH TO SOUTHWEST WINDS OF 35 TO 45 MPH WILL DECREASE TO 10 TO 20 MPH BY 500 AM MST. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KPIH 051050 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 350 AM MST SAT JAN 5 2008 ...WIND ADVISORIES CANCELED... .VERY WINDY CONDITIONS HAVE ENDED OVER CENTRAL AND EASTERN IDAHO AND ARE NOT EXPECTED TO RETURN. IDZ017-021-051200- /O.CAN.KPIH.WI.Y.0001.000000T0000Z-080105T1200Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT...FORT HALL...AMERICAN FALLS 350 AM MST SAT JAN 5 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELED THE WIND ADVISORY. AT 330 AM SATURDAY...WIND SPEEDS IN THE EASTERN MAGIC VALLEY AND LOWER SNAKE RIVER PLAIN HAD DECREASED TO 10 TO 15 MPH. THE DAMAGING WIND OF FRIDAY NIGHT IS NOT EXPECTED TO RETURN. $$ MESSICK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Jan 4, 9:22 AM MST, 1 hour 36 minutes earlier.
Area forecast discussion, Jan 4, 9:22 AM MST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 922 AM MST FRI JAN 4 2008 .UPDATE...NO GRID OR ADVISORY/WARNING CHANGES AT THIS TIME. CWA IN WAITING PERIOD FOR NEXT 6 TO 8 HRS AS MAIN MOISTURE FIELD ASSOCIATED WITH EXPECTED STRONG PACIFIC STORM IS CURRENTLY IN WA/OR/CA. MODELS STILL ON TRACK WITH BRINGING STORM INTO CENTRAL IDAHO TONIGHT WITH HEAVY SNOWFALL LIKELY IN SUN VALLEY/SAWTOOTH AREA. LOCAL FORECAST REMAINS COMPLICATED BY PRESENCE OF COLD AIRMASS IN UPPER SNAKE VALLEY THIS MORNING. TEMPS ARE ALREADY NEAR/ABOVE FREEZING IN EASTERN MAGIC VALLEY BUT SINGLE DIGITS/TEENS NORTH OF POCATELLO TO ARCO LINE. APPROACHING STORM WILL BRING WARM AIR ADVECTION THIS AFTERNOON BUT HOW MUCH OF IT WILL ERODE THE COLD POCKET STILL DIFFICULT TO DISCERN. ONLY OTHER ISSUE...STILL CONSIDERING POSSIBLE WIND ADVISORY FOR THIS AFTN/EVE FOR ZONE 17 (ERN MAGIC VALLEY) BUT WILL MONITOR STORM SYSTEM EVOLUTION FOR A BIT BEFORE MAKING FINAL DECISION. WARANAUSKAS && .PREV DISCUSSION... /ISSUED 418 AM MST FRI JAN 4 2008/ UPDATE...AFTER LOOKING OVER THE FORECAST...NOTICED THAT ZONE 20/UPPER SNAKE RIVER PLAIN...WHEN CONSIDERING WIND AND SNOW...SHOULD HAVE A WINTER WEATHER ADVISORY FOR TONIGHT. HAVE CORRECTED THIS IN LATEST UPDATE. PREV DISCUSSION... /ISSUED 345 AM MST FRI JAN 4 2008/ SHORT TERM...TODAY THROUGH SUN NIGHT. POWERFUL SHORT WAVE STILL ON TRACK FOR TODAY. MAIN CONCERNS ARE SNOW AMOUNTS...FLUCTUATING SNOW LEVEL...PRECIPITATION TYPE INCLUDING POSSIBILITY OF FREEZING RAIN IN THE OVERRUNNING EVENT TODAY...AND WIND. SINCE MIDNIGHT...THE COLD DOME OVER THE SOUTHERN AND WESTERN PARTS OF THE SNAKE RIVER PLAIN APPEAR TO HAVE BROKEN WITH TEMPERATURE AT AIRPORT KPIH SURGING 12 DEGREES IN THE MATTER OF LESS THAN HALF AN HOUR AND IS CURRENTLY ABOVE FREEZING. THE COLD DOME CONTINUES IN THE NORTHERN PART OF THE SNAKE RIVER PLAIN WITH AIRPORTS KIDA AND KRXE OBSERVING TEMPERATURES IN THE LOW TEENS. AT THIS TIME...IT APPEARS AS THOUGH THE FREEZING RAIN POTENTIAL IS SUBSTANTIALLY DECREASED WITH TEMPERATURES UNDER THE INVERSION LIKELY TO STAY ABOVE FREEZING. AREAS TO THE SOUTH OF THE SNAKE RIVER PLAIN NOT EXPECTED TO GET AS WARM A LAYER ON TOP OF WHATEVER IS LEFT OF THE COLD DOME OUTSIDE OF THE SNAKE RIVER PLAIN. SNOW AMOUNTS CONTINUE VERY HIGH IN THE NAM-12 GUIDANCE AND LOWER IN THE GFS-40 GUIDANCE...BUT BOTH HAVE BEEN CONSISTENT IN THEIR STORM TOTAL FORECASTS FOR THE CENTRAL IDAHO MOUNTAINS AND NORTHEASTERN HIGHLANDS. THEY HAVE INCREASE SNOW FALL AMOUNTS IN THE NORTHERN END OF THE VALLEY AND WILL BE TAKING A CLOSER LOOK FOR WHAT MAY HAPPEN TONIGHT. CURRENTLY ONLY EXPECTING ADVISORY LEVEL SNOW ACCUMULATIONS. THE SYNOPTIC PATTERN FOR WIND IS REMARKABLE...26MB PRESSURE GRADIENT ACROSS SOUTHERN IDAHO. MAIN PROBLEM IS THAT THE GRADIENT GOES IN A RATHER ODD DIRECTION...SOUTHEAST TO NORTHWEST. WACHTER WIND SCHEME SCORE GIVE WIND ADVISORY STRENGTH...BUT ZONE 20 ALSO HAS A COLD DOME THAT IS NOT FACTORED IN...SO NOT SURE THAT THE WIND WILL ACTUALLY MATERIALIZE. IT WILL BE WINDY...IT IS A MATTER OF WILL IT REACH ADVISORY CRITERIA OR NOT. GUIDANCE PRODUCTS SEEM TO HAVE PICKED UP ON THAT AND CURRENTLY WEAKER WINDS ARE EXPECTED. GUIDANCE DID SEEM TO HAVE A GOOD HANDLE ON SNOW LEVELS AND ONLY MADE MINOR CHANGES TO THE LATEST GUIDANCE...WHICH IS UP A LITTLE FROM YESTERDAY. MESSICK LONG TERM...MONDAY THROUGH FRIDAY. ANOTHER WEAK UPPER LEVEL WAVE WILL SLIDE THROUGH MONDAY KEEPING THE THREAT FOR SNOW SHOWERS IN THE FORECAST. A MUCH WETTER SYSTEM IS STILL FORECAST THROUGH IN THE TUESDAY AND WEDNESDAY TIME FRAME AND BOTH EC AND GFS HAVE TUESDAY AND WEDNESDAY AS WET DAYS AS WELL. AT THIS POINT THINK ALL PRECIPITATION WILL BE SNOW WITH THIS SYSTEM BUT STILL A CHANCE THAT SNAKE PLAIN COULD SEE SOME RAIN MIX IN...BUT TEMPERATURES IN CURRENT GRIDS LEAN TOWARD ALL SNOW. SNOW SHOWERS WILL LINGER INTO THURSDAY WITH SOME DRYING ON FRIDAY AS UPPER RIDGE BUILDS IN FROM THE WEST. GK AVIATION...EXPECT VFR AT ALL TAF SITES THIS MORNING BEFORE PRECIPITATION MOVES INTO HAILY THIS AFTERNOON. WILL SEE STRONG SOUTHERLY WINDS AT BURLEY AND POCATELLO TODAY AND WILL EVENTUALLY REACH IDAHO FALLS LATER THIS AFTERNOON. BURLEY BLOWING AROUND 20 TO 30 KNOTS EARLY THIS MORNING. EXPECT THE STRONG WINDS TO CONTINUE THROUGH SATURDAY AT BYI...IDA AND PIH. WILL LIKELY SEE IFR OR MVFR CONDITIONS AT HAILY BY AFTERNOON AS LOW CEILINGS PUSH IN WITH PRECIPITATION. EXPECT SNAKE PLAIN SITES TO REMAIN MAINLY DRY UNTIL FRONT APPROACHES EARLY SATURDAY MORNING WITH RAIN CHANGING TO SNOW AND EXPECT IFR TO MVFR CONDITIONS SATURDAY MORNING BEHIND COLD FRONT. GK PIH WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM NOON TODAY TO MIDNIGHT MST SATURDAY NIGHT FOR IDZ019-023-025. WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 5 AM MST SUNDAY FOR IDZ020. WINTER STORM WARNING UNTIL 6 PM MST SATURDAY FOR IDZ018-031. && .PIH WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM NOON TODAY TO MIDNIGHT MST SATURDAY NIGHT FOR IDZ019-023-025. WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 5 AM MST SUNDAY FOR IDZ020. WINTER STORM WARNING UNTIL 6 PM MST SATURDAY FOR IDZ018-031. &&
Hazardous weather outlook, Jan 4, 4:45 AM MST, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 445 AM MST FRI JAN 4 2008 IDZ017>025-031-032-051200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 445 AM MST FRI JAN 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT WINTER STORM WARNINGS AND WINTER WEATHER ADVISORIES ARE IN EFFECT FOR MUCH OF CENTRAL AND EASTERN IDAHO. CHECK THE LATEST URGENT WINTER WEATHER MESSAGE FOR DETAILS. A MOIST PACIFIC STORM WILL BRING RAIN AND SNOW TO THE GEM STATE...ALONG WITH HIGH WIND. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WINTER STORM WARNINGS ARE IN EFFECT THROUGH SATURDAY NIGHT FOR PORTIONS OF CENTRAL AND EASTERN IDAHO. CHECK THE LATEST URGENT WINTER WEATHER MESSAGE FOR DETAILS. EACH 12 HOUR PERIOD IN THIS TIME FRAME HAS A THREAT OF MORE SNOW AS LOW PRESSURE REMAINS ANCHORED OVER THE PACIFIC NORTHWEST. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. MESSICK
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 4:13 AM MST | Winter Weather Advisory | PIH | 25 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.